Alert archive / New Mexico / Red Flag Warnings in 2009

Red Flag Warning 53, NWS Midland/Odessa, TX

June 15, 2009

NWS Midland/Odessa, TX issued this red flag warning at Jun 15, 2009, 3:21 AM MDT. It took effect at Jun 15, 2009, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2009, 3:21 AM MDT (09:21 UTC)
In effect from
Jun 15, 2009, 12:00 PM MDT
Expired
Jun 15, 2009, 7:00 PM MDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 150921
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
421 AM CDT MON JUN 15 2009

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY
EVENING FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO
PLAINS FOR LOW RH/S...SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER AND HIGH FIRE DANGER...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON
AND EARLY EVENING OVER THE GUADALUPE MOUNTAINS AND THE SOUTHEAST
NEW MEXICO PLAINS. SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH WITH
GUSTS TO 35 MPH ARE EXPECTED. IN ADDITION MINIMUM RH VALUES ARE
EXPECTED TO DECREASE INTO THE 10 TO 15 PERCENT RANGE. THESE
CONDITIONS COMBINED WITH HIGH FIRE DANGER SUPPORT THE POTENTIAL
FOR RAPID FIRE GROWTH AND SPREAD.

NMZ114-115-TXZ258-152000-
/O.UPG.KMAF.FW.A.0048.090615T1800Z-090616T0100Z/
/O.NEW.KMAF.FW.W.0053.090615T1800Z-090616T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS-
321 AM MDT MON JUN 15 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

20 FOOT WINDS FROM THE SOUTHWEST AND WEST AT 20 TO 30 MPH...WITH
GUSTS OVER 35 MPH...ALONG WITH RH/S NEAR 15 PERCENT AND VERY HIGH
FIRE DANGER ARE EXPECTED THIS AFTERNOON THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$
2 follow-up statements
000 
WWUS84 KMAF 151930
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CDT MON JUN 15 2009

...A RED FLAG WARNING IS IN EFFECT THROUGH EARLY THIS EVENING FOR
THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS FOR LOW
RH/S...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER AND HIGH FIRE
DANGER...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH EARLY 
THIS EVENING OVER THE GUADALUPE MOUNTAINS AND THE SOUTHEAST NEW
MEXICO PLAINS. SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS
TO 35 MPH ARE EXPECTED. IN ADDITION MINIMUM RH VALUES ARE EXPECTED
TO DECREASE INTO THE 10 TO 15 PERCENT RANGE. THESE CONDITIONS
COMBINED WITH HIGH FIRE DANGER SUPPORT THE POTENTIAL FOR RAPID
FIRE GROWTH AND SPREAD.

NMZ114-115-TXZ258-160100-
/O.CON.KMAF.FW.W.0053.000000T0000Z-090616T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS-
130 PM MDT MON JUN 15 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

20 FOOT WINDS FROM THE SOUTHWEST AND WEST AT 20 TO 30 MPH...WITH
GUSTS OVER 35 MPH...ALONG WITH RH/S NEAR 15 PERCENT AND VERY HIGH
FIRE DANGER ARE EXPECTED THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$
000 
WWUS84 KMAF 160055
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
755 PM CDT MON JUN 15 2009

NMZ114-115-TXZ258-160200-
/O.EXP.KMAF.FW.W.0053.000000T0000Z-090616T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS-
655 PM MDT MON JUN 15 2009

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING.
ISOLATED RED FLAG CONDITIONS CONTINUE ACROSS GUADALUPE
PASS...HOWEVER CONDITIONS ARE EXPECTED TO QUICKLY IMPROVE THROUGH
THE EVENING. THEREFORE...THE RED FLAG WARNING IN EFFECT FOR THE
GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS WILL BE
ALLOWED TO EXPIRE AS SCHEDULED.

$$

32

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Jun 14, 11:30 PM MDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jun 14, 11:30 PM MDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1230 AM CDT MON JUN 15 2009

.DISCUSSION...
SEE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
ACTIVE CONVECTION STILL CONTINUING ACROSS THE AREA EARLY THIS
MORNING WITH A FEW CELLS NOW APPROACHING KMAF TERMINAL. ACTIVITY
WILL QUICKLY PUSH OFF TO THE EAST WITHIN AN HOUR OR SO. STRONG
SOUTHEASTERLY WINDS THIS MORNING IN RESPONSE TO A 40 TO 50 KT LLJ.
WINDS WILL LIKELY STAY UP THIS EVENING ACROSS THE EASTERN
TERMINALS BEFORE GRADUALLY BEGINNING TO SUBSIDE TOWARDS MORNING.
DRYLINE TO ADVANCE EAST TOMORROW WITH WINDS BECOMING WESTERLY AT
ALL TAF SITES WITH THE EXCEPTION OF KFST WHERE EASTWARD
SOUTHEASTERLY WINDS SHOULD PREVAIL THROUGH THE AFTERNOON. MAY SEE
SOME ISOLATED CONVECTION NEAR THE KFST AREA AND HAVE INCLUDED A CB
MENTION FOR NOW. OTHERWISE...VFR CONDITIONS EXPECTED THROUGH THE
FORECAST PERIOD.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

32
Hazardous weather outlook, Jun 15, 1:18 AM MDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
218 AM CDT MON JUN 15 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-160730-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
218 AM CDT MON JUN 15 2009 /118 AM MDT MON JUN 15 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ARE
EXPECTED THIS AFTERNOON FROM THE NORTHEASTERN PERMIAN
BASIN...SOUTHWESTWARD THROUGH THE LOWER TRANS PECOS AND BIG BEND
AREAS OF WEST TEXAS. WITH LARGE AMOUNTS OF INSTABILITY PRESENT
EAST OF THE DRYLINE...ANY STORMS THAT DEVELOP WILL BE CAPABLE OF
REACHING SEVERE LIMITS WITH STRONG WINDS IN EXCESS OF 60 MPH AND
LARGE HAIL BEING THE MAIN THREATS. HEAVY RAINFALL AND LOCALIZED
FLASH FLOODING WILL ALSO BE POSSIBLE WITH ANY STORMS THAT DEVELOP.
STORMS WILL HAVE THE POTENTIAL OF PERSISTING INTO THE EARLY
OVERNIGHT HOURS BEFORE DISSIPATING DURING THE OVERNIGHT HOURS.

CRITICAL FIRE WEATHER CONDITIONS WILL EXIST ACROSS THE GUADALUPE
MOUNTAINS AND PLAINS OF SOUTHEAST NEW MEXICO THIS AFTERNOON.
SUSTAINED 20 FOOT WINDS IN EXCESS OF 20 MPH ALONG WITH CRITICALLY
LOW RELATIVE HUMIDITY LEVELS WILL CREATE DANGEROUS FIRE WEATHER
CONDITIONS. CARE SHOULD BE TAKEN TO AVOID ANY ACCIDENTAL FIRE
STARTS AS ANY NEW FIRES WILL BE CAPABLE OF RAPID SPREAD AND
GROWTH. A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY AFTERNOON ACROSS
PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO. LARGE HAIL AND
DAMAGING WINDS WILL REMAIN THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 14, 9:29 PM MDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1029 PM CDT SUN JUN 14 2009

TXZ074-081-150400-
BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-
1029 PM CDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN BREWSTER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF ALPINE AT 1029
PM CDT...MOVING EAST AT 15 MPH.

GUSTY WINDS TO 50 MPH...SMALL HAIL...HEAVY RAIN...AND DEADLY
LIGHTNING ARE POSSIBLE.
Special weather statement, Jun 14, 9:56 PM MDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1056 PM CDT SUN JUN 14 2009

NMZ029-150430-
NORTHERN LEA COUNTY-
956 PM MDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN LEA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF CAPROCK AT
956 PM MDT...MOVING NORTHEAST AT 40 MPH.

PEOPLE IN NORTHERN LEA COUNTY...INCLUDING THE CITY OF TATUM...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Local storm report, Jun 14, 10:01 PM MDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1101 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     HAIL             8 S ALPINE              30.25N 103.67W
06/14/2009  E0.88 INCH       BREWSTER           TX   STORM CHASER

            1.5 INCH TO 2 INCH HAIL IS COVERING THE ROADS.

&&

SCHULDT
Local storm report, Jun 14, 10:06 PM MDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1106 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             JAL                     32.11N 103.19W
06/14/2009  E1.75 INCH       LEA                NM   LAW ENFORCEMENT

0529 PM     HAIL             JAL                     32.11N 103.19W
06/14/2009  E4.25 INCH       LEA                NM   FIRE DEPT/RESCUE

            ESTIMATED 60 MPH WINDS, FENCES DOWN AND POWER OUT IN TOWN

0602 PM     TSTM WND GST     13 W ANDREWS            32.32N 102.77W
06/14/2009  E60.00 MPH       ANDREWS            TX   TRAINED SPOTTER

            50-60 MPH WINDS

0635 PM     TSTM WND GST     SEAGRAVES               32.94N 102.57W
06/14/2009  M62.00 MPH       GAINES             TX   MESONET

0657 PM     HAIL             SEAGRAVES               32.94N 102.57W
06/14/2009  E0.88 INCH       GAINES             TX   STORM CHASER

            HAIL RANGED IN SIZE FROM DIME TO NICKEL.

0834 PM     HAIL             FORT STOCKTON           30.89N 102.89W
06/14/2009  E1.00 INCH       PECOS              TX   LAW ENFORCEMENT

0837 PM     HAIL             FORT STOCKTON           30.89N 102.89W
06/14/2009  E1.75 INCH       PECOS              TX   STORM CHASER

            HAIL RANGED IN SIZE FROM QUARTER TO GOLF BALL.

0838 PM     HAIL             FORT STOCKTON           30.89N 102.89W
06/14/2009  E1.75 INCH       PECOS              TX   STORM CHASER

            HAIL RANGED IN SIZE FROM QUARTER TO GOLF BALL.

0840 PM     HAIL             FORT STOCKTON           30.89N 102.89W
06/14/2009  E1.00 INCH       PECOS              TX   STORM CHASER

0841 PM     TSTM WND GST     2 NW FORT STOCKTON      30.91N 102.91W
06/14/2009  M66.00 MPH       PECOS              TX   ASOS

0844 PM     HAIL             FORT STOCKTON           30.89N 102.89W
06/14/2009  E1.50 INCH       PECOS              TX   PUBLIC

0915 PM     HAIL             3 E FORT STOCKTON       30.89N 102.84W
06/14/2009  E1.50 INCH       PECOS              TX   STORM CHASER

0918 PM     TSTM WND GST     FORT STOCKTON           30.89N 102.89W
06/14/2009  E60.00 MPH       PECOS              TX   STORM CHASER

            WIND GUSTS ESTIMATED BETWEEN 50-60 MPH. ROOF DAMAGE
            REPORTED IN FORT STOCKTON.

0918 PM     FLASH FLOOD      FORT STOCKTON           30.89N 102.89W
06/14/2009                   PECOS              TX   STORM CHASER

            WATER AND HAIL COVERING THE ROADS IN FORT STOCKTON. WATER
            WAS ABOUT 6 INCHES DEEP.

0952 PM     HAIL             2 S ARTESIA             32.82N 104.43W
06/14/2009  E0.75 INCH       EDDY               NM   STORM CHASER

0955 PM     TSTM WND DMG     10 S ARTESIA            32.70N 104.43W
06/14/2009                   EDDY               NM   STORM CHASER

            STORM SPOTTER REPORTED A SMALL CAMPING TRAILER BLOWN OVER
            AND DESTROYED NEAR KINCAID RD AND HWY 285. THIS CAMPER
            WAS SITTING IN A RESIDENTS YARD.

1054 PM     HAIL             8 S ALPINE              30.25N 103.67W
06/14/2009  E0.88 INCH       BREWSTER           TX   STORM CHASER

            1.5 INCH TO 2 INCH HAIL IS COVERING THE ROADS.

&&

SCHULDT
Special weather statement, Jun 14, 10:13 PM MDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1113 PM CDT SUN JUN 14 2009

TXZ081-150445-
BIG BEND AREA-
1113 PM CDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL BREWSTER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF PANTHER
JUNCTION AT 1112 PM CDT...MOVING EAST AT 20 MPH. ADDITIONAL STRONG
THUNDERSTORMS WERE MOVING EAST AT 20 MPH OVER SOUTHEASTERN BREWSTER
COUNTY.

GUSTY WINDS TO 50 MPH...SMALL HAIL...HEAVY RAIN...AND DEADLY
LIGHTNING ARE POSSIBLE WITH ALL OF THESE STORMS.
Special weather statement, Jun 14, 10:40 PM MDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1140 PM CDT SUN JUN 14 2009

TXZ075-081-082-150545-
PECOS-BIG BEND AREA-TERRELL-
1140 PM CDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL BREWSTER...
SOUTHEASTERN PECOS AND TERRELL COUNTIES.

A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR BAKERSFIELD TO
NEAR LONGFELLOW...AND WAS MOVING EAST AT 25 MPH.

GUSTY WINDS TO 50 MPH...SMALL HAIL...BRIEF HEAVY RAIN...AND DEADLY
LIGHTNING ARE POSSIBLE WITH THESE STORMS.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:42 PM MDTSevere Thunderstorm WarningMAFEddy47 min
Jun 14, 6:46 PM MDTSevere Thunderstorm WarningMAFPecos59 min
Jun 14, 7:42 PM MDTSevere Thunderstorm WarningMAFPecos63 min
Jun 14, 7:47 PM MDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Pecos58 min
Jun 14, 7:58 PM MDTFlash Flood WarningMAFPecos3 hr
Jun 14, 8:21 PM MDTTornado WarningMAFBrewster, Pecos24 min
Jun 14, 8:42 PM MDTSevere Thunderstorm WarningMAFCrane, Pecos, Upton53 min
Jun 14, 9:37 PM MDTSevere Thunderstorm WarningMAFBrewster50 min
Jun 15, 2:24 PM MDTSevere Thunderstorm WarningMAFPecos, Reeves66 min
Jun 15, 3:23 PM MDTSevere Thunderstorm WarningMAFPecos52 min
Jun 15, 3:53 PM MDTAreal Flood AdvisoryMAFPecos115 min
Jun 15, 4:12 PM MDTSevere Thunderstorm WarningMAFPecos44 min

Nearby

Red Flag Warnings in New Mexico, 2009Red Flag Warnings in Texas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.